Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 2, NWS Melbourne, FL

January 7, 1995Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jan 7, 1995, 6:10 AM EST for Lake County, Florida. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Jan 7, 1995, 6:10 AM EST (11:10 UTC)
Expired
Jan 7, 1995, 7:15 AM EST
In force
65 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Lake County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 1995-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 1995-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 071113 RRA
SVRMLB
FLC069-071215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
610 AM EST SAT JAN 7 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...NORTHERN LAKE COUNTY
 
...AT 605 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES EAST OF BELLVIEW TO JUST
NORTH OF WILDWOOD AND OVER TO INVERNESS. THESE THUNDERSTORMS WERE MOVING
EAST 40 MPH AND WILL EFFECT NORTHERN LAKE COUNTY FROM LADY LAKE TO
ALTOONA THROUGH 700 AM. THESE THUNDERSTORMS PRODUCED A POSSIBLE TORNADO
AT 545 AM IN MARION COUNTY...WITH A REPORT OF A MOBILE HOME DESTROYED.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
SEVERE THUNDERSTORMS CAN AND DO PRODUCE TOR*NADOES WITH LITTLE OR NO
ADVANCE WARNING. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
PETERSEN
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:28 AM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 7, 2:28 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
224 AM EST SAT JAN 7 1995

MUCH ADVERSTISED CF MAKG PROGRESS. CNVCTN CRNTLY ACTIVE OVR E GULF WEST OF TBW
AND INTO APALACHEE BAY MVG ONSHORE FROM NEW PORT RICHEY TO GVN. HWVR...LATEST
RADAR DATA FROM EGLIN AFB INDICATED BEST ORGANIZATION ALONG THIN LINE FROM S
GA...TO TLH...TO AQQ...INTO GULF. LPATS LTG INDICATOR HAS SLOWED SOMEWHAT
DURING PAST HOUR BUT EXPECT TO INCREASE AGAIN. ETA EVIDENCES OF LLJ PULL CORE
NE AND OFFSHORE CAROLINAS LATER THIS MORNING. ALTHOUGH GRTR HELECITIES WILL
STAY N...A MEASURE OF ORGANIZATION STILL XPCTD. ATMOS MGNL UNSTABL WITH -3 / -4
LI...SFC DEW PNTS IN UPR 60S/LW 70S. SFC MOIST FLUX CNVRGES C FL BY 12Z BULLS
EYED AT +35. TBW SNDNG SGSTS RAPID STRM MVMNT OF ABOUT 40 KTS. ANY RATE...
STRONG WND GUSTS PSBL AS HIGHER MOMENTUM AIR PULLED TO NR SFC VICINITY OF
THUNDERSTORMS. CNVCTN AHEAD OF CF MOSTLY DURING MORNING FOR @1 & @2
IN SQUALLS. CF TO PASS C FL DURG THE DAY WITH MJR S/WV SWINGING PAST.
(SFC GEOST WNDS ALSO RSPNDG WELL SW 35 TO 50 KTS.) COOLER AIR TO FILTER IN
TONIGHT.

@1...VOLUSIA LAKE SEMINOLE ORANGE OSCEOLA
@2...BREVARD INDIAN RIVER
@3...ST LUCIE MARTIN OKEECHOBEE

MCO 074/049 067/048 56710
DAB 073/047 066/045 56710
MLB 075/051 068/050 56610

DWS

In the hours before

Special weather statement, Jan 7, 3:47 AM EST, 2 hours 23 minutes before
FLZ038-040-501-070950-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
347 AM EST SAT JAN 7 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EST FOR
PARTS OF NORTH FLORIDA AND INCLUDE MARION COUNTY...

AT 335 AM...THUNDERSTORMS AND SHOWERS COVERED A GOOD PART OF NORTH
FLORIDA AND THE ADJACENT COASTAL WATERS.

THE HEAVIEST RAINFALL WAS OVER THE INTERIOR OF NORTH FLORIDA BETWEEN
CROSS CITY AND JACKSONVILLE.

THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 40 MPH
CAUSING STRONG AND GUSTY SURFACE WINDS AS THE MOVE SWIFTLY ACROSS
THE FLORIDA PENINSULA.

DURING THE PAST HOUR...A WIND GUST OF 36 MPH WAS REPORTED IN THE
OCALA AREA.

THE THUNDERSTORMS WILL BE MOVING INTO THE WESTERN PART OF FLAGLER
COUNTY WITHIN THE NEXT COUPLE OF HOURS AND MOVE OUT OVER THE COASTAL
WATERS.
Special weather statement, Jan 7, 3:48 AM EST, 2 hours 22 minutes before
FLZ038-040-501-070950-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
347 AM EST SAT JAN 7 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EST FOR
PARTS OF NORTH FLORIDA AND INCLUDE MARION COUNTY...

AT 335 AM...THUNDERSTORMS AND SHOWERS COVERED A GOOD PART OF NORTH
FLORIDA AND THE ADJACENT COASTAL WATERS.

THE HEAVIEST RAINFALL WAS OVER THE INTERIOR OF NORTH FLORIDA BETWEEN
CROSS CITY AND JACKSONVILLE.

THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 40 MPH
CAUSING STRONG AND GUSTY SURFACE WINDS AS THE MOVE SWIFTLY ACROSS
THE FLORIDA PENINSULA.

DURING THE PAST HOUR...A WIND GUST OF 36 MPH WAS REPORTED IN THE
OCALA AREA.
L
THE THUNDERSTORMS WILL BE MOVING INTO THE WESTERN PART OF FLAGLER
COUNTY WITHIN THE NEXT COUPLE OF HOURS AND MOVE OUT OVER THE COASTAL
WATERS.
Special weather statement, Jan 7, 5:34 AM EST, 36 minutes before
FLZ041-044>047-053-054-058-059-064-501-071135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
535 AM EST SAT JAN 7 1995

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EAST CENTRAL
FLORIDA UNTIL 11 AM...

...SEVERE THUNDERSTORMS MOVING INLAND FROM THE EASTERN GULF OF
MEXICO...

AT 530 AM EST...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS FROM
HOMOSASSA IN CITRUS COUNTY TO DUNNELLON IN MARION COUNTY. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY UNTIL
615 AM. THESE THUNDERSTORMS WERE MOVING RAPIDLY INLAND FROM THE
GULF OF MEXICO TO THE NORTHEAST AT 40 MPH.

STRONG TO SEVERE THUNDERSTORMS WILL INCREASE OVER INLAND SECTIONS
DURING THE NEXT SEVERAL HOURS. THUNDERSTORMS WILL REACH FROM
MASCOTTE AND LEESBURG...TO OCALA AND LAKE GEORGE...TO PALATKA BY
7AM.

RESIDENTS OF EAST CENTRAL FLORIDA SHOULD REMAIN ALERT TO SEVERE
WEATHER THIS MORNING. SOME THUNDERSTORMS WILL PRODUCE WINDS IN
EXCESS OF 5H8 MPH...TORRENTIAL RAIN...AND DEADLY LIGHTNING. AN
ISOLATED TORNADO OR TWO IS ALSO A POSSIBILITY. BE PREPARED TO REACT
IF A WARNING IS ISSUED.
Special weather statement, Jan 7, 5:35 AM EST, 35 minutes before
FLZ041-044>047-053-054-058-059-064-501-071135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
535 AM EST SAT JAN 7 1995

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EAST CENTRAL
FLORIDA UNTIL 11 AM...

...SEVERE THUNDERSTORMS MOVING INLAND FROM THE EASTERN GULF OF
MEXICO...

AT 530 AM EST...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS FROM
HOMOSASSA IN CITRUS COUNTY TO DUNNELLON IN MARION COUNTY. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY UNTIL
615 AM. THESE THUNDERSTORMS WERE MOVING RAPIDLY INLAND FROM THE
GULF OF MEXICO TO THE NORTHEAST AT 40 MPH.

STRONG TO SEVERE THUNDERSTORMS WILL INCREASE OVER INLAND SECTIONS
DURING THE NEXT SEVERAL HOURS. THUNDERSTORMS WILL REACH FROM
MASCOTTE AND LEESBURG...TO OCALA AND LAKE GEORGE...TO PALATKA BY
7AM.

RESIDENTS OF EAST CENTRAL FLORIDA SHOULD REMAIN ALERT TO SEVERE
WEATHER THIS MORNING. SOME THUNDERSTORMS WILL PRODUCE WINDS IN
EXCESS OF 58 MPH...TORRENTIAL RAIN...AND DEADLY LIGHTNING. AN
ISOLATED TORNADO OR TWO IS ALSO A POSSIBILITY. BE PREPARED TO REACT
IF A WARNING IS ISSUED.
Special weather statement, Jan 7, 5:38 AM EST, 32 minutes before
FLZ041-044>047-053-054-058-059-064-501-071230-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EST SAT JAN 7 1995

       ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF EAST CENTRAL FLORIDA...

THUNDERSTORMS ASSOCIATED WITH A VIGOROUS COLD FRONT WILL AFFECT MUCH OF EAST
CENTRAL FLORIDA THIS MORNING. STRONGER WINDS AND HIGH LOW LEVEL MOISTURE HAVE
CREATED AN ENVIRONMENT CONDUCIVE TO SEVERE THUNDERSTORMS. WIND GUSTS GREATER
THAN 58 MPH WILL BE THE GREATEST THREAT. HOWEVER...LARGE HAIL AND TORRENTIAL
RAIN ARE ALSO POSSIBILITIES...AS WELL AS AN ISOLATED TORNADO OR TWO. THE STORMS
WILL BE MOVING QUICKLY TO THE NORTHEAST AT 35 TO 45 MPH.

INDIVIDUAL THUNDERSTORMS WILL BE MOVING INLAND ALONG THE WEST CENTRAL COAST
AND THEN MOVE INTO EAST CENTRAL FLORIDA. THE ENTIRE AREA OF THUNDERSTORMS
WILL BE MOVING SOUTHEAST...DOWN THE PENINSULA...IN ADVANtCE OF THE COLD FRONT.

SEVERE THUNDERSTORM WATCH FOR MUCH OF EAST CENTRAL FLORIDA WILL BE IN EFFECT
UNTIL 11 AM...

DWS
Special weather statement, Jan 7, 5:45 AM EST, 25 minutes before
FLZ041-044>047-053-054-058-059-064-501-071230-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EST SAT JAN 7 1995

       ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF EAST CENTRAL FLORIDA...

THUNDERSTORMS ASSOCIATED WITH A VIGOROUS COLD FRONT WILL AFFECT MUCH OF EAST
CENTRAL FLORIDA THIS MORNING. STRONGER WINDS AND HIGH LOW LEVEL MOISTURE HAVE
CREATED AN ENVIRONMENT CONDUCIVE TO SEVERE THUNDERSTORMS. WIND GUSTS GREATER
THAN 58 MPH WILL BE THE GREATEST THREAT. HOWEVER...LARGE HAIL AND TORRENTIAL
RAIN ARE ALSO POSSIBILITIES...AS WELL AS AN ISOLATED TORNADO OR TWO. THE STORMS
WILL BE MOVING QUICKLY TO THE NORTHEAST AT 35 TO 45 MPH.

INDIVIDUAL THUNDERSTORMS WILL BE MOVING INLAND ALONG THE WEST CENTRAL COAST
AND THEN MOVE INTO EAST CENTRAL FLORIDA. THE ENTIRE AREA OF THUNDERSTORMS
WILL BE MOVING SOUTHEAST...DOWN THE PENINSULA...IN ADVANCE OF THE COLD FRONT.

SEVERE THUNDERSTORM WATCH FOR MUCH OF EAST CENTRAL FLORIDA WILL BE IN EFFECT
UNTIL 11 AM...

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 5:14 AM ESTSevere Thunderstorm WarningMLBMarion61 min
Jan 7, 6:41 AM ESTSevere Thunderstorm WarningMLBFlagler64 min
Jan 7, 8:32 AM ESTTornado WarningMLBOrange43 min
Jan 7, 11:07 AM ESTSevere Thunderstorm WarningMLBOkeechobee42 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.